Alert archive / Indiana / Snow Advisories in 2005
Snow Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this snow advisory at Dec 7, 2005, 3:06 PM EST for 22 counties in Indiana. It took effect at Dec 8, 2005, 1:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2005, 3:06 PM EST (20:06 UTC)
- In effect from
- Dec 8, 2005, 1:00 PM EST
- Expired
- Dec 8, 2005, 10:40 PM EST
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
All 22 counties
Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Fountain County, IN, Greene County, IN, Hendricks County, IN, Howard County, IN, Knox County, IN, Martin County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 52 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 072006 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 306 PM EST WED DEC 7 2005 ...HEAVY SNOW IS LIKELY THURSDAY AND THURSDAY NIGHT... .A SURFACE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE TOWARD CENTRAL INDIANA THURSDAY...PRODUCING WIDESPREAD SNOWFALL. INZ039>042-047>049-055>057-062>065-070>072-080415- /O.UPG.KIND.WS.A.0001.051208T1800Z-051209T0800Z/ /O.NEW.KIND.HS.W.0001.051208T1800Z-051209T0900Z/ HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON- SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON- JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 306 PM EST WED DEC 7 2005 ...HEAVY SNOW WARNING IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL SPREAD INTO WESTERN INDIANA AFTER 9 AM EST THURSDAY MORNING AND THE REMAINDER OF CENTRAL INDIANA BY 2 PM EST. SNOW WILL BE HEAVY AT TIMES LATE AFTERNOON THURSDAY AND THURSDAY EVENING. THE SNOW WILL TAPER TO FLURRIES AND END WELL BEFORE DAYBREAK FRIDAY. SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 7 INCHES WITH MOST LOCATIONS NEAR 6 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ021-028>031-035>038-043>046-051>054-060-061-067>069-080415- /O.UPG.KIND.WS.A.0001.051208T1800Z-051209T0800Z/ /O.NEW.KIND.SN.Y.0001.051208T1800Z-051209T0900Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-VIGO-CLAY-OWEN- MORGAN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...TERRE HAUTE...VINCENNES 306 PM EST WED DEC 7 2005 ...SNOW ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL SPREAD INTO WESTERN INDIANA AFTER 9 AM EST THURSDAY MORNING AND THE REMAINDER OF CENTRAL INDIANA BY 2 PM EST. SNOW WILL BE HEAVY AT TIMES LATE AFTERNOON THURSDAY AND THURSDAY EVENING. THE SNOW WILL TAPER TO FLURRIES AND END WELL BEFORE DAYBREAK FRIDAY. SNOW ACCUMULATIONS WILL RANGE FROM 3 TO 6 INCHES WITH MOST LOCATIONS NEAR 4 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DRT
6 follow-up statements
000 WWUS43 KIND 080331 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1031 PM EST WED DEC 7 2005 ...HEAVY SNOW IS LIKELY THURSDAY AFTERNOON INTO THURSDAY NIGHT... .A SURFACE LOW PRESSURE SYSTEM WILL TO MOVE TOWARD CENTRAL INDIANA THURSDAY...PRODUCING WIDESPREAD SNOWFALL. INZ039>042-047>049-055>057-062>065-070>072-081145- /O.CON.KIND.HS.W.0001.051208T1800Z-051209T0900Z/ HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON- SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON- JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 1031 PM EST WED DEC 7 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST FRIDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST FRIDAY. SNOW WILL SPREAD INTO WESTERN INDIANA AFTER 10 AM EST THURSDAY MORNING AND THE REMAINDER OF CENTRAL INDIANA BY 2 PM EST. SNOW WILL BE HEAVY AT TIMES LATE AFTERNOON THURSDAY AND THURSDAY EVENING. THE SNOW WILL TAPER TO FLURRIES AND END WELL BEFORE DAYBREAK FRIDAY. SNOW ACCUMULATIONS WILL RANGE FROM 4 TO 7 INCHES WITH MOST LOCATIONS NEAR 6 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ021-028>031-035>038-043>046-051>054-060-061-067>069-081145- /O.CON.KIND.SN.Y.0001.051208T1800Z-051209T0900Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-VIGO-CLAY-OWEN- MORGAN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...TERRE HAUTE...VINCENNES 1031 PM EST WED DEC 7 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 4 AM EST FRIDAY. SNOW WILL SPREAD INTO WESTERN INDIANA AFTER 10 AM EST THURSDAY MORNING AND THE REMAINDER OF CENTRAL INDIANA BY 2 PM EST. SNOW WILL BE HEAVY AT TIMES LATE AFTERNOON THURSDAY AND THURSDAY EVENING. THE SNOW WILL TAPER TO FLURRIES AND END WELL BEFORE DAYBREAK FRIDAY. SNOW ACCUMULATIONS WILL RANGE FROM 3 TO 6 INCHES WITH MOST LOCATIONS NEAR 4 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JEH
000 WWUS43 KIND 080906 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 406 AM EST THU DEC 8 2005 ...HEAVY SNOW IS EXPECTED THIS AFTERNOON INTO TONIGHT... .A SURFACE LOW PRESSURE SYSTEM WILL PUSH ACROSS THE SOUTHERN PARTS OF INDIANA. THIS WILL PRODUCE WIDESPREAD SNOWFALL ACROSS CENTRAL INDIANA. SNOW IS EXPECTED TO START DURING THE EARLY AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THE SNOW IS EXPECTED TO TAPER TO FLURRIES AND END BY FRIDAY MORNING. INZ021-028>031-035>038-043>046-051>054-081715- /O.UPG.KIND.SN.Y.0001.051208T1800Z-051209T0900Z/ /O.EXA.KIND.HS.W.0001.051208T1800Z-051209T0900Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-VIGO-CLAY-OWEN- MORGAN- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...TERRE HAUTE 406 AM EST THU DEC 8 2005 ...HEAVY SNOW WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST FRIDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL SPREAD INTO WESTERN INDIANA AFTER 1 PM EST THIS AFTERNOON AND THE REMAINDER OF CENTRAL INDIANA BY 3 PM EST. SNOW WILL BE HEAVY AT TIMES LATE THIS AFTERNOON AND EVENING. THE SNOW WILL TAPER TO FLURRIES AND END WELL BEFORE DAYBREAK FRIDAY. SNOW ACCUMULATIONS WILL RANGE TO AROUND 6 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ039>042-047>049-055>057-062>065-070>072-081715- /O.CON.KIND.HS.W.0001.051208T1800Z-051209T0900Z/ HAMILTON-MADISON-DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-JOHNSON- SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON- JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 406 AM EST THU DEC 8 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST FRIDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST FRIDAY. SNOW WILL SPREAD INTO WESTERN INDIANA AFTER 1 PM EST THIS AFTERNOON AND THE REST OF CENTRAL INDIANA BY 3 PM EST. SNOW WILL BE HEAVY AT TIMES LATE THIS AFTERNOON EVENING. THE SNOW WILL TAPER TO FLURRIES AND END WELL BEFORE DAYBREAK FRIDAY. SNOW ACCUMULATIONS WILL RANGE FROM 5 TO 7 INCHES WITH MOST LOCATIONS NEAR 6 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ060-061-067>069-081715- /O.CON.KIND.SN.Y.0001.051208T1800Z-051209T0900Z/ SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITY OF...VINCENNES 406 AM EST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST FRIDAY. SNOW WILL SPREAD INTO WESTERN INDIANA AFTER 1 PM EST THIS AFTERNOON AND THE REST OF CENTRAL INDIANA BY 3 PM EST. SNOW WILL BE HEAVY AT TIMES LATE THIS AFTERNOON AND EVENING. THE SNOW WILL TAPER TO FLURRIES AND END WELL BEFORE DAYBREAK FRIDAY. SNOW ACCUMULATIONS WILL RANGE FROM 3 TO 5 INCHES WITH MOST LOCATIONS NEAR 4 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PUMA
000 WWUS43 KIND 081515 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1015 AM EST THU DEC 8 2005 ...HEAVY SNOW IS EXPECTED THIS AFTERNOON INTO TONIGHT... .A SURFACE LOW PRESSURE SYSTEM WILL PUSH ACROSS INDIANA. THIS WILL PRODUCE WIDESPREAD SNOWFALL ACROSS CENTRAL INDIANA. SNOW IS EXPECTED TO START DURING THE EARLY AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. THE SNOW IS EXPECTED TO TAPER TO FLURRIES AND THEN END BY FRIDAY MORNING. INZ021-028>031-035>049-051>057-062>065-070>072-082315- /O.CON.KIND.HS.W.0001.051208T1800Z-051209T0900Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE- JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 1015 AM EST THU DEC 8 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... SNOW...HEAVY AT TIMES...WILL SPREAD ACROSS CENTRAL INDIANA BY MID AFTERNOON. THE SNOW WILL END WELL BEFORE DAYBREAK FRIDAY. ACCUMULATIONS WILL RANGE FROM 5 TO 7 INCHES. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ060-061-067>069-082315- /O.CON.KIND.SN.Y.0001.051208T1800Z-051209T0900Z/ SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITY OF...VINCENNES 1015 AM EST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... SNOW...HEAVY AT TIMES...WILL FALL ON THE PARTS OF INDIANA SOUTH OF INTERSTATE 70 AND WEST OF STATE ROAD 37 THIS AFTERNOON AND EVENING. THE SNOW WILL END WELL BEFORE DAYBREAK FRIDAY. ACCUMULATIONS WILL RANGE FROM 3 TO 5 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JK
000 WWUS43 KIND 081841 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 141 PM EST THU DEC 8 2005 ...HEAVY SNOW WILL FALL THIS AFTERNOON INTO TONIGHT... .A STRONG STORM SYSTEM WILL PUSH ACROSS THE REGION LATE THIS AFTERNOON INTO TONIGHT. THIS STORM WILL PRODUCE WIDESPREAD SNOW ACROSS CENTRAL INDIANA. THE SNOW MAY BE HEAVY AT TIMES...ESPECIALLY LATE THIS AFTERNOON INTO EARLY THIS EVENING. INZ021-028>031-035>049-051>057-062>065-070>072-090245- /O.CON.KIND.HS.W.0001.000000T0000Z-051209T0900Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE- JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 141 PM EST THU DEC 8 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. SNOW...HEAVY AT TIMES WILL FALL ACROSS CENTRAL INDIANA THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. THE SNOW MAY BE MIXED BRIEFLY WITH SLEET DURING THE AFTERNOON HOURS. THE SNOW WILL CONTINUE THROUGH MIDNIGHT WITH HEAVY SNOW POSSIBLE THIS EVENING. MUCH OF CENTRAL INDIANA WILL SEE BETWEEN 5 AND 7 INCHES OF SNOW BY LATER TONIGHT. THE SNOW WILL TAPER OFF TO FLURRIES AFTER MIDNIGHT WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED BETWEEN MIDNIGHT AND 4 AM EST FRIDAY. IN ADDITION, INCREASING WEST WINDS OF 15 TO 20 MPH WILL CAUSE SOME BLOWING AND DRIFTING OF SNOW TOWARD FRIDAY MORNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ060-061-067>069-090245- /O.CON.KIND.SN.Y.0001.000000T0000Z-051209T0900Z/ SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITY OF...VINCENNES 141 PM EST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. SNOW...HEAVY AT TIMES WILL CONTINUE THIS AFTERNOON INTO THIS EVENING. THE SNOW WILL BEGIN TO TAPER OFF AFTER 9 OR 10 PM EST TONIGHT. HOWEVER, MUCH OF THE ADVISORY AREA WILL RECEIVE BETWEEN 4 AND 6 INCHES OF SNOW BY THE TIME IT ENDS LATER TONIGHT. IN ADDITION, INCREASING WEST WINDS OF 15 TO 20 MPH LATER TONIGHT WILL CAUSE BLOWING AND DRIFTING OF SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIND 090031 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 731 PM EST THU DEC 8 2005 ...HEAVY SNOW WILL FALL THIS AFTERNOON INTO TONIGHT... .A STRONG STORM SYSTEM WILL PUSH ACROSS THE REGION TONIGHT. THIS STORM WILL PRODUCE WIDESPREAD SNOW ACROSS CENTRAL INDIANA. SNOW COULD BE HEAVY AT TIMES EARLY THIS EVENING. BUT IT SHOULD BECOME LIGHT IN MOST AREAS BY MIDNIGHT. INZ021-028>031-035>049-051>057-062>065-070>072-090845- /O.CON.KIND.HS.W.0001.000000T0000Z-051209T0900Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE- JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 731 PM EST THU DEC 8 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. SNOW...HEAVY AT TIMES WILL FALL ACROSS CENTRAL INDIANA THROUGH THIS EVENING. MUCH OF CENTRAL INDIANA WILL SEE TOTAL SNOW AMOUNTS BETWEEN 5 AND 7 INCHES OF SNOW BY MIDNIGHT. THE SNOW WILL TAPER OFF TO FLURRIES AFTER MIDNIGHT WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED BETWEEN MIDNIGHT AND 4 AM EST FRIDAY. IN ADDITION... INCREASING WEST WINDS OF 15 TO 20 MPH WILL CAUSE SOME BLOWING AND DRIFTING OF SNOW TOWARD FRIDAY MORNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ060-061-067>069-090845- /O.CON.KIND.SN.Y.0001.000000T0000Z-051209T0900Z/ SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITY OF...VINCENNES 731 PM EST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. SNOW...WILL CONTINUE AT TIMES INTO THE EVENING. THE SNOW WILL BEGIN TO TAPER OFF AFTER 9 PM EST TONIGHT. HOWEVER... MUCH OF THE ADVISORY AREA WILL RECEIVE TOTAL SNOW AMOUNTS BETWEEN 4 AND 6 INCHES OF SNOW BY THE TIME IT ENDS LATER TONIGHT. IN ADDITION... INCREASING WEST WINDS OF 15 TO 20 MPH LATER TONIGHT WILL CAUSE BLOWING AND DRIFTING OF SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JEH
000 WWUS43 KIND 090340 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1040 PM EST THU DEC 8 2005 .HEAVY SNOW WARNING CONTINUES ALONG AND EAST OF A LINE FROM FRANKFORT TO RUSHVILLE THROUGH 400 AM EST. WEST OF THIS LINE...A WINTER WEATHER ADVISORY WILL BE IN EFFECT THROUGH 900 AM EST. THIS WINTER WEATHER ADVISORY MAINLY FOR BLOWING AND DRIFTING SNOW WILL REPLACE WILL REPLACE ALL PREVIOUS WARNINGS AND SNOW ADVISORY. INZ028-029-035>037-043>047-051>056-062>065-070>072-091145- /O.CAN.KIND.HS.W.0001.000000T0000Z-051209T0900Z/ /O.NEW.KIND.WW.Y.0002.051209T0340Z-051209T1400Z/ WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE... INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...BLOOMINGTON... COLUMBUS...BEDFORD...SEYMOUR 1040 PM EST THU DEC 8 2005 ...HEAVY SNOW WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST FRIDAY. THE HEAVY SNOW WARNING HAS BEEN CANCELED. ADDITIONAL SNOW ACCUMULATIONS FOR THE REST OF THE NIGHT WILL BE LESS THAN AN INCH. HOWEVER WIND GUSTS IN EXCESS OF 30 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW. THIS MAY CAUSE SIGNIFICANT PROBLEMS ON SOME NORTH SOUTH ROADS ESPECIALLY IN RUAL AREAS. WINDS WILL SLOWLY DIMINISH DURING THE EARLY MORNING HOURS AND CONDITIONS SHOULD IMPROVE BY LATE FRIDAY MORNING. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING TONIGHT. $$ INZ060-061-067>069-091145- /O.CAN.KIND.SN.Y.0001.000000T0000Z-051209T0900Z/ /O.NEW.KIND.WW.Y.0002.051209T0340Z-051209T1400Z/ SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITY OF...VINCENNES 1040 PM EST THU DEC 8 2005 ...SNOW ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST FRIDAY. THE SNOW ADVISORY HAS BEEN CANCELED. LITTLE ADDITIONAL SNOW ACCUMULATIONS FOR THE REST OF TONIGHT. HOWEVER WIND GUSTS IN EXCESS OF 30 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW. THIS MAY CAUSE SIGNIFICANT PROBLEMS ON SOME NORTH SOUTH ROADS ESPECIALLY IN RUAL AREAS. WINDS WILL SLOWLY DIMINISH DURING THE EARLY MORNING HOURS AND CONDITIONS SHOULD IMPROVE BY LATE FRIDAY MORNING. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING TONIGHT. $$ INZ021-030-031-038>042-048-049-057-090900- /O.CON.KIND.HS.W.0001.000000T0000Z-051209T0900Z/ CARROLL-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- HANCOCK-HENRY-RUSH- INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...ANDERSON...MUNCIE 1040 PM EST THU DEC 8 2005 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. TOTAL SNOW AMOUNTS TONIGHT WILL BE 6 TO 8 INCHES. THE SNOW WILL DIMINISH OVER MOST AREAS AFTER MIDNIGHT. HOWEVER INCREASING WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW TONIGHT. WINDS MAY GUST UP TO 30 MPH AT TIMES TONIGHT. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ JEH
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this snow advisory went out at Dec 7, 2:30 AM EST, 12 hours 36 minutes earlier.
Area forecast discussion, Dec 7, 2:30 AM EST, 12 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 AM EST WED DEC 7 2005 .DISCUSSION...RIDGE OF HIGH PRES WAS FOUND ACRS INDIANA EARLY THIS MORNING ALONG WITH COLD TEMPS...MAINLY IN THE TEENS. 3.9U IR PIX SHOW SOME CLDS LINGERING ACRS ACRS THE AREA...DRIFTING EAST AND PRODUCING A FEW FLURRIES MAIN FORECAST CHALLENGE TDY WL BE THURSDAY STORM SYSTEM. FIRST...LETS TACKLE TODAY/S WX. MODELS ARE IN GOOD AGREEMENT TODAY AS RIDGE DRIFTS EAST AND COLD ARCTIC AIRMASS REMAINS IN PLACE WITH H8 TEMPS HOLDING BETWEEN -8C AND -10C. CU RULE REMAINS POSITIVE...BUT EXPECT SOME MID TO HIGHER LVL CLDS TO ADVECT ACRS OUR RGN TODAY IN THE QUICK UPPER FLOW AS PLENTY OF CLDS ARE SEEN UPSTREAM OVR KS AND MO. HENCE PTCLDY AND COLD SHOULD WORK FOR TODAY. WL WORK A BLEND ON HIGH TEMPS AS MAV SEEMS A BIT COLD GIVEN SOME SUNSHINE EXPECTED TDY...STILL FWC TOO WARM. CLDS INCREASE TONIGHT AS UPPER LOW STRENGTHENS OVR THE PLAINS STATES. FORECAST SOUNDINGS BEGIN TO MOISTEN UP FROM THE TOP DOWN AS WINDS BECOME EASTERLY AHEAD OF THE LOW. STILL A RELATIVELY DRY AIRMASS WILL BE IN PLACE WITH BEST FORCING STILL WEST AND A VERY DRY LOWER PART OF THE COLUMN...HENCE WL KEEP THING DRY AND COLD...AGAIN USING A BLEND AS INCREASING CLOUDS MAY HELP INSULATE A BIT AND MAV SEEMS A BIT TOO COLD HERE. NOW FOR THURSDAY. NEG TILTED UPPER TROF PUSHES ACRS INDIANA STARTING THURSDAY AFTERNOON AND NIGHT. 385K ETA ISENTROPIC SFC SHOWS NICE UP GLIDE WITH MIXING RATIOS AROUND 2-3 G/KG AND GFS HAS SIMILAR MIXING RATIOS ALSO. TRACK OF THE H7 AND H5 TROUGH IS OVER THE NORTHERN PART OF THE OUR FA...BUT BETTER MOISTURE WILL BE AVAILABLE ACRS THE SRN FA. THIS SYSTEM HAS A LOT THAT IS FAVORABLE FOR SIGNIFICANT SNOWS. COLUMN REMAINS BELOW FREEZING DURING IT/S ENTIRE PASSAGE. H10-H5 THICKNESS SHOWS THE FAVORABLE 534 THICKNESS BISECTING OUR FA. H8 TEMPS ARE IN THE FAVORABLE CATEGORY OF -2C TO -8C AS THE STORM PUSHES THROUGH ACRS THE FA. SFC LOW CURRENTLY FCST TO TRACK ACRS THROUGH THE OH VALLEY...AGAIN THIS IS QUITE FAVORABLE. TIME SECTIONS ALSO HAVE GREAT VV AND DECENT MOISTURE. SOUNDING ALSO MOISTEN UP SIGNIFICANTLY ON THURSDAY THROUGH THE DAY. COLD AIR MASS IN PLACE COULD ALSO INFLATE SNOWFALL AMOUNTS AS A HIGHER SNOW/LIQUID RATIO NEEDS TO BE USED. HENCE...FEEL VERY CONFIDENT THAT MEASURABLE SNOWS WILL OCCUR...HOWEVER...CHANGES IN EXPECTED TRACK COULD HAVE SIGNIFICANT EFFECTS ON AMOUNTS. GIVEN THIS UNCERTAINTY BUT WITH THE CONFIDENCE THAT THIS WILL BE THE FIRST SIGNIFICANT SNOW OF THE SEASON WL ISSUE A WINTER STORM WATCH FOR THE ENTIRE FA. ATTM FEEL LIGHTEST AMOUNTS WL BE ACRS NW...LAF AND OKK...RANGING TO THE HEAVIER AMOUNTS ACRS THE SE...AREAS SUCH AS NORTH VERNON...COLUMBUS AND SEYMOUR. ULTIMATELY IT COULD BE VERY POSSIBLE THAT THIS WATCH EVOLVES INTO AN ADVISORY ACRS THE NORTHWEST FA AND WINTER STORM WARNING ELSEWHERE...BUT WE WILL NEED TO WAIT A RUN OR TWO TO BUILD ENOUGH CONFIDENCE FOR THOSE DECISIONS. WL STICK CLOSE TO MAV ON HIGHS ON THURS AND A BIT WARMER THAN MAV ON LOWS FOR FRIDAY MORNING AS MAV IS HINTING AT SOME CLEARING OVERNIGHT AND THAT IS UNUSUAL WITH THIS KIND OF SYSTEM. WL NEED MORE ANTICYCLONIC FLOW TO PROMOTE CLEARING ON THURSDAY NIGHT...HENCE CLOUDS MAY KEEP US SLIGHTLY WARMER. SAT MORNING COULD BE QUITE COLD WITH FRESH SNOW...MOCLR SKIES AND COLD DOME OVER INDIANA. BRRRR. && .IND WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH ENTIRE FA 18Z THURSDAY THROUGH LATE THURSDAY NIGHT. && PUMA
Hazardous weather outlook, Dec 7, 5:41 AM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 541 AM EST WED DEC 7 2005 INZ021-028>031-035>049-051>057-060>065-067>072-081045- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 541 AM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...WINTER STORM WATCH IN EFFECT FOR THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... AN AREA OF LOW PRESSURE WILL PUSH ACROSS THE OHIO VALLEY ON THURSDAY AND THURSDAY NIGHT. THIS MAY BRING SIGNIFICANT SNOWFALL TO CENTRAL INDIANA. SNOWFALL AMOUNTS MAY RANGE FROM 2 TO 4 INCHES IN THE LAFAYETTE AREAS TO 6 TO 8 INCHES IN THE NORTH VERNON...SEYMOUR AND COLUMBUS AREAS. WIDESPREAD 6 INCH AMOUNTS OF SNOW ARE POSSIBLE FROM TERRE HAUTE TO INDIANAPOLIS AND MUNCIE. PEOPLE SHOULD CLOSELY MONITOR THE WEATHER SITUATION OVER THE NEXT COUPLE OF DAYS. LIGHT SNOW WILL BE POSSIBLE ON SUNDAY WITH A CLIPPER SYSTEM. THIS SNOW IS EXPECTED TO BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AFTERNOON THROUGH FRIDAY MORNING. SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 10:48 PM EST | Winter Storm Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 16 hr |
| Dec 7, 3:06 PM EST | Heavy Snow Warning | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 28 more | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.